Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 11, 2010, 10:58 AM CST for Pawnee County, Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 10:58 AM CST (16:58 UTC)
- Expired
- Dec 11, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -307 m²/s²
- 0-3 km storm-relative helicity
- -286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS74 KTSA 111658 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1058 AM CST SAT DEC 11 2010 OKZ054-059-120000- /O.NEW.KTSA.WI.Y.0010.101211T1700Z-101212T0000Z/ OSAGE-PAWNEE- 1058 AM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. HAZARDOUS WEATHER... * A STRONG COLD FRONT HAS MOVED THROUGH OKLAHOMA DURING THE MORNING WITH HIGH PRESSURE BUILDING RAPIDLY OVER THE AREA. THIS HAS RESULTED IN VERY STRONG SURFACE WINDS THAT WILL BE GUSTY DURING THE AFTERNOON. THE WINDS WILL LESSEN THIS EVENING. IMPACTS... * WIND GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
194 WWUS74 KTSA 120006 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 606 PM CST SAT DEC 11 2010 OKZ054-059-120115- /O.EXP.KTSA.WI.Y.0010.000000T0000Z-101212T0000Z/ OSAGE-PAWNEE- 606 PM CST SAT DEC 11 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE AND OSAGE. * ALTHOUGH THE STRONG WINDS HAVE DECREASED SOMEWHAT...GUSTY NORTHWEST TO 30 MPH WILL CONTINUE FOR MUCH OF THIS EVENING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:23 AM CST, 35 minutes earlier.
Area forecast discussion, Dec 11, 10:23 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1023 AM CST SAT DEC 11 2010 .SHORT TERM... CLEARING LINE ALMOST TO I-44 AND MOVING SOUTHEAST. SOME LOW CLOUDS OVER EASTERN KANSAS APPEAR TO BE HEADED FOR FAR NORTHEAST OK AND NORTHWEST AR. WILL THEREFORE KEEP SKIES PARTLY CLOUDY THOSE AREAS THIS AFTERNOON. EXPECT REMAINING LOCATIONS TO GRADUALLY BECOME CLEAR. COLD ADVECTION LOOKS LIKE IT WILL OVERWHELM SUNSHINE AND RESULT IN GENERALLY STEADY OR FALLING TEMPERATURES DURING THE AFTERNOON. WILL MAKE SOME MINOR ADJUSTMENTS TO THE AFTERNOON TEMPS FOR THAT...AND LIKELY REDUCE THE HIGHS ABOUT A CATEGORY. THIS BASED ON SATELLITE AND NEW MODEL AND MOS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 17 33 12 / 10 0 0 0 FSM 58 24 37 15 / 40 0 0 0 MLC 58 22 38 12 / 10 0 0 0 BVO 48 16 32 8 / 10 0 0 0 FYV 51 19 29 10 / 40 0 0 0 BYV 54 17 27 8 / 50 0 0 0 MKO 53 17 33 11 / 20 0 0 0 MIO 48 16 29 10 / 30 0 0 0 F10 54 19 35 11 / 10 0 0 0 HHW 60 26 41 18 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....05
Hazardous weather outlook, Dec 11, 5:09 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CST SAT DEC 11 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST SAT DEC 11 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. WIND CHILL. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A POWERFUL STORM SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE TO MOVE SLOWLY EAST TODAY AND TONIGHT. NORTHWEST WINDS ON THE BACKSIDE OF THAT STORM WILL SWEEP ACROSS OUR REGION AND BRING A SURGE OF VERY COLD AIR. WINDS WILL INCREASE TO 15 TO 20 MILES AN HOUR EARLY THIS AFTERNOON AND LAST THROUGH THE NIGHT INTO SUNDAY. WINDS WILL GUST TO NEAR OR BETTER THAN 30 MILES AN HOUR AT TIMES. THE WIND WILL ELEVATE THE FIRE THREAT AND CAUSE WINDCHILL VALUES OF ZERO TO 10 LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. MONDAY...DANGEROUS WIND CHILL POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... WINDS OF 15 TO 20 AND GUSTS AROUND 30 MILES AN HOUR WILL BE COMMON SUNDAY. THE WIND COMBINED WITH TEMPERATURES IN THE TEENS FOR LOCATIONS NORTH OF INTERSTATE 40 WILL PRODUCE WINDCHILL VALUES OF ZERO TO 10 DEGREES SUNDAY MORNING. THE WIND WILL ALSO CONTINUE TO ENHANCE THE FIRE THREAT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.